Vermont, 2024

Winter Storm and Winter Weather in Vermont, March 9 to 11, 2024

March 9 to 11, 2024 · NWS BTV · 17 events in 17 counties and zones

Low pressure across the Carolinas during the afternoon of March 9th moved slowly northeast along the coast across southeast Massachusetts during the morning of March 10th and lingered along the Maine/Nova Scotia border through the early morning hours of March 11th. The impactful weather occurred in two phases.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

Low pressure across the Carolinas during the afternoon of March 9th moved slowly northeast along the coast across southeast Massachusetts during the morning of March 10th and lingered along the Maine/Nova Scotia border through the early morning hours of March 11th.

The impactful weather occurred in two phases. The first phase occurred during the evening and overnight hours of March 9th with valley rain and elevated mountain wet and heavy snowfall, especially in the central and southern Green Mountain communities. The heavy wet snow greatly impacted the higher terrain and resulted in numerous tree damage, power outages (>30,000 outages) and travel disruptions. Snowfall was less prevalent in the valleys. The second phase occurred during the evening on March 10th through early afternoon on March 11th with northwest upslope enhanced snowfall across the northwest slopes of the central and northern Green Mountains as well as some interior valleys. This, combined with wind gusts in excess of 30 mph led to numerous travel disruptions. During the afternoon hours as the snow waned, northwest winds increased with frequent gusts in excess of 40 mph which led to delays in power restoration.

Storm total snowfall from the evening of March 9th through the afternoon hours of March 11th ranged from 2 to 5 inches across the valley floors of the Champlain and the mid to lower Connecticut River valleys, 4 to 8 inches in elevations above 1000 feet and 10 to 18+ inches in the higher elevations (1500-2000+ feet), especially the northwest slopes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 9, 7:08 PM EST, 52 minutes earlier.

Area forecast discussion, Mar 9, 7:08 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
708 PM EST Sat Mar 9 2024

.SYNOPSIS...
A powerful late winter storm will impact the North Country with a
wide varied of weather, from heavy wet mountain snowfall to a mix of
rain and snow in the valleys and breezy wind along the Western
Slopes. Given the heavy wet snowfall, scattered to numerous power
outages are possible, especially in the mountain towns above 1000
feet. A prolonged upslope accumulating snowfall is likely late
Sunday through Monday with significant additional snowfall expected.
Temperatures fall to near normal values for Sunday and Monday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 640 PM EST Saturday...Main adjustment concerned tapering
winds gusts down a little with precipitation loading tamping
speeds by 5-10mph for most spots. Still, gusts 30-40 mph
possible through midnight for portions of the Highway 11
corridor across far northern New York. Winds shifting more
southeasterly overnight will favor stronger gusts along the
west slope of the Greens as the lljet moves across the North
Country. We're still on tap to see some gusts 40-50 mph in
Rutland and eastern Addison counties. Snow is ongoing above
1000ft elevation with rain/rain-snow mix elsewhere. The
forecast remains on track for a decent shot of mid-high
elevation snows with lower elevations accumulating tomorrow
evening/overnight into Monday.

Previous Discussion...All winter storm warnings and advisories
continue for our cwa, with very little change made to snowfall
and expected impacts.

Did issue wind advisory for central/southern Western Slopes from 00z
to 12z Sunday for localized gusts 45 to 50 mph.

Hydro continues to be watched very closely and is challenging to
determine amount of runoff with rain/snow event, but Otter Creek at
Center Rutland is now forecasted to reach minor flood stage on
Sunday aftn/evening and we are watching other lower elevation sites
like Winooski at Essex closely.

Greatest impact from this system wl be numerous power outages to
towns and cities above 1000 feet from the expected heavy wet
snowfall.

A large spread in the 10th and 90th percentile snowfall amounts
continues, indicating the challenge with this system, with
several sites increasing in the past 12 hours. We have continued
a conservative approach in our snowfall amounts toward the 25th
percentile, especially in the valleys.

Crnt radar and sfc obs indicate rain has overspread northern NY
this aftn, with snow occurring atop Whiteface and a temp of
27F. Without obs/webcams difficult to determine snow levels, but
feel they are pretty high and mostly above 2.5kft today. Winds
have been gusty from the south/southeast at 15 to 35 mph.

Have noted a slight shift in the RAP and latest HRRR/NAM 3km
guidance with track of sfc low pres, which pushes slightly
warmer air into VT and more potential for a mix of rain in the
midslope locations overnight.

Water vapor shows evolving full latitude mid/upper lvl trof with
elongated sfc low pres extending from the northern Great Lakes into
the southern Appalachian Mtns. As potent 500mb s/w energy
located over the MS Valley ejects northeast this evening,
primary low pres wl develop on leeside of the Appalachian mtns
tonight and track northeast toward SNE on Sunday. A strong sub-
tropical jet of 120 to 140 knots is helping with scale synoptic
ascent, along with advecting deep/rich moisture into our region,
as pw values surge btwn 0.75 and 0.90. This system wl have no
issue with available moisture, based on latest water vapor
trends, but initially lacks cold air making for an extremely
challenging and elevational dependent snowfall fcst.

The combination of dynamical and evaporational cooling wl help cool
the column just enough to support a heavy wet snowfall for towns and
cities above 1000 ft tonight. A strong elevational dependent
gradient is still anticipated from valley floors to mtn summits.
Soundings continue to show a large near isothermal layer near 0C
from sfc to 800mb for initial precip surge tonight, with strong
925mb to 850mb se flow helping to cool east side of the Greens just
enough, along with the eastern Dacks. Meanwhile, downslope warming
develops on western slopes, northern Dacks and parts of the NEK,
resulting in slightly warmer bl temps and a mix of rain/snow. I have
to admit its a been concerning to examine the 12z GFS output at MPV
and seeing 2.0" of qpf as heavy wet snow from 00z to 12z Sunday and
near 1.0" of qpf as snow for BTV. Given complexity of the system and
thermal profiles hovering near 0C, we are expecting some surprises
with this system in terms of areas under and overproducing on the
front end. Areas of greatest concerns are locally here in the CPV,
valley cities of central/eastern VT, including the NEK, and parts of
the northern SLV. As upper lvl dynamics and associated cool pocket
of air moves directly overhead btwn 09z-14z Sunday, expect a burst
of wet snow for most, including valley locations. Snowfall totals
have changed very little for first part, ranging from a dusting to
several inches in the valleys below 1000 feet to 6 to 12 inches
midslopes and summits. Temps hover either side of freezing
overnight. Total qpf for first part ranges from 0.50 to 1.25 with
localized higher amounts in the se favored upslope regions of the
central/southern Greens.

Have continued wind advisory for central/southern Western Slopes of
the Greens from 00z-12z Sunday. The core of strongest 925mb to 850mb
winds of 45 to 65 knots occurs btwn 03z and 09z, before axis shifts
to the east. Mixing is questionable as core of strongest winds are
colocated when precip is the heaviest, but examining sounding data
at RUT showed the potential for localized gusts 45 to 50 mph.

For Sunday, initial surge of deep layer moisture and associated fgen
forcing wl exit our northern cwa btwn 14z and 16z, with a decrease
in areal coverage of precip. Feel lingering snow showers wl be most
concentrated over the mtns on Sunday midday. With break in precip
and limited caa, temps should warm into the mid 30s to lower 40s,
with any slick travel quickly improving for a period of time. After
18z winds begin to shift to the northwest as deepening system
becomes vertically stacked to our east. Developing upslope flow and
associated caa and backside 700mb deformation zn wl enhance areal
coverage of precip again acrs most of the region. Initially bl temps
support all snow above 1500 feet, but as caa continues rain quickly
changes to all snow to the valley floors by 00z Monday. Additional
moderate to heavy snowfall is anticipated Sunday night into Monday,
with significant accumulation likely in the western slopes and
northern dacks.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 354 PM EST Saturday...Conditions look very favorable for a
prolonged and significant upslope event for the northern Dacks and
central/northern Greens during this time frame. A much drier and
fluffier snowfall is anticipated with additional snowfall amounts
varying greatly based on elevation. A dusting to 4 inches here in
the CPV to 6 to 12 inches likely Western Slopes, with localized
amounts from Mt Mansfield to Jay Peak of 12 to 18 inches possible.
Northern Dacks see similar type amounts of 6 to 10 inches with
localized amounts of 10 to 16 inches possible with 2 to 6 inches in
parts of the SLV. Much lighter in the lower CT River Valley
associated with downslope flow. Snow ratios wl quickly be changing
as thermal profiles cool and progged 850mb temps drop btwn -10C and
-14C by 03z Monday. Given deepening low pres near 985mb, expect
breezy to gusty northwest winds of 15 to 30 mph with gusts 30 to 45
mph possible acrs downslope areas of the mtns. Eventually vertically
stacked system slowly pulls away and upslope snow showers wl slowly
decrease in areal coverage on Monday night. Have pops/qpf and snow
amount grids to match this thinking. Temps are below normal on
Monday with northwest winds and precip.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 354 PM EST Saturday...Uneventful weather is expected Tuesday
through Thursday with a return to above normal temperatures and
possibly some rain showers as clouds tend to increase midweek. The
Friday - Saturday timeframe looks unsettled with a frontal boundary
likely in the vicinity with a weak wave or waves moving along it to
help produce mainly rain but possibly higher elevation snow
depending on the storm track.

Have PoPs in the likely category Friday night when best consensus
exists on a period of steady precipitation, but this pattern does
not lead to high confidence onset/cessation of rain and/or snow.
Also snow level uncertainty is large given that north of the frontal
boundary low level temperatures probably will be cold enough for
higher elevation snow. So while this precipitation event will likely
be rain for most locations as the latest forecast shows, the west-
east orientation of a thermal gradient will also mean wet snow could
fall if a wave passes to our south and would be more likely as one
goes northward for a given elevation.

The flow pattern looks rather zonal, especially compared to recent
storms, which will limit the potential precipitation amounts. The
latest NBM currently suggests a roughly 5 to 15% chance of exceeding
an inch of precipitation over this 48 hour period. That being said,
southwesterly low level flow looks moist enough such that NAEFS
water vapor transport and PWAT for that period is in the 90th
climatological percentile supporting heavy rain if other ingredients
line up. The 12Z global models do show a very low probability
scenario (9% of all ensemble members), driven mainly by the GEPS,
with a more amplified upper air pattern and chances of heavier
precipitation. It bears watching if this idea gains more support, as
it would change the forecast towards potentially heavier showers and
a more significant warm up that could lead to flooding given the
recent wet/snowy weather.

Overall, this period will be rather mild if not unusually so with
temperatures on Tuesday mainly in 35-45 range and mainly in the 45
to 55 range Wednesday through Friday, likely trending cooler over
the weekend especially if skies remain cloudy.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Through 00Z Monday...Overall trends through the next several
hours will be from VFR/MVFR to widespread MVFR by 05Z and
eventually IFR at all sites by 10-12Z. Precip type will mainly
be snow, though locally rain or rain/snow at KBTV/KMSS. After
12Z, precip tapers off but IFR/MVFR ceilings will persist
through the remainder of the period. Winds will remain brisk at
the surface and aloft tonight with areas of LLWS and local gusts
of 20-30kts from the SE at KRUT. After 12Z winds drop off
significantly below 10kts, before ramping back up from the W
after 18Z to 10-20kts.

Outlook...

Sunday Night: Mainly MVFR and IFR, with local VFR possible.
Definite SHSN.
Monday: Mainly VFR, with areas MVFR possible. Windy with gusts to
30 kt. Chance SHSN.
Monday Night: Mainly VFR, with local MVFR possible. Chance SHSN.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
Wednesday Night: Mainly MVFR, with local IFR possible. Slight
chance SHRA.
Thursday: Mainly VFR, with local IFR possible. NO SIG WX.

&&

.HYDROLOGY...
A widespread mix of rain and snow will develop across the HSA
tonight with liquid precipitation amounts of 0.50 to 1.25 inches
expected in the valleys. It is very difficult to determine rain/snow
and potential runoff, but given high river flows currently our best
river forecasts indicate the Otter Creek at Center Rutland could
reach minor flood stage late Sunday. In addition, the Winooski at
Essex may reach action stage, with several other rivers rising to
bankful. It should be noted, if a warmer solution verifies with more
rain, additional minor flooding is possible.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Weather Advisory until 8 PM EDT Monday for VTZ001>005-
     007-009-011-021.
     Winter Storm Warning until 8 PM EDT Monday for VTZ006-008-010-
     016>020.
     Wind Advisory until 8 AM EDT Sunday for VTZ011-018-019.
NY...Winter Weather Advisory until 8 PM EDT Monday for NYZ026-028-
     035-087.
     Winter Storm Warning until 8 PM EDT Monday for NYZ027-029>031-
     034.

&&

SYNOPSIS...Taber
NEAR TERM...Boyd/Taber
SHORT TERM...Taber
LONG TERM...Kutikoff
AVIATION...Lahiff
HYDROLOGY...
Hazardous weather outlook, Mar 9, 10:37 AM EST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
1037 AM EST Sat Mar 9 2024

NYZ027-029>031-034-VTZ006-008-010-016-017-020-101545-
Northern Franklin-Southeastern St. Lawrence-Southern Franklin-
Western Clinton-Western Essex-Lamoille-Washington-Orange-
Eastern Franklin-Eastern Chittenden-Western Windsor-
1037 AM EST Sat Mar 9 2024

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 8 PM
EDT MONDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ026-028-035-087-VTZ001>005-007-009-021-101545-
Northern St. Lawrence-Eastern Clinton-Eastern Essex-
Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-
Western Chittenden-Caledonia-Western Addison-Eastern Windsor-
1037 AM EST Sat Mar 9 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO
8 PM EDT MONDAY...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ018-019-101545-
Eastern Addison-Eastern Rutland-
1037 AM EST Sat Mar 9 2024

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 8 PM
EDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 8 AM EDT
SUNDAY...

This Hazardous Weather Outlook is for central Vermont and southern
Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ011-101545-
Western Rutland-
1037 AM EST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 8 AM EDT
SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO
8 PM EDT MONDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter storm, 6 winter weather. Local standard time, as filed.

Winter Storm, Washington

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 8-15+ inches. Some specific snowfall totals include the higher terrain: 18 inches in Woodbury and Warren, 16 inches in Waterbury, 15 inches in Moretown, 13 inches in Cabot and East Barre.

Winter Storm, Orange

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Orange forecast zone
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 8-12+ inches. Some specific snowfall totals include the higher terrain: 13 inches in Braintree, 12 inches in Willamstown, 9 inches in Randolph.

Winter Storm, Western Windsor County

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Western Windsor County forecast zone
Reported by
COOP Observer
Coordinates
43.580, -72.586 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 8-12+ inches. Some specific snowfall totals include the higher terrain: 18 inches in Rochester, 13 inches in Ludlow, 9 inches in Hartland.

Winter Storm, Eastern Rutland

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Eastern Rutland forecast zone
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 8-12+ inches. Some specific snowfall totals include the higher terrain: 13 inches in Shrewsbury and 8 inches in Pittsford.

Winter Storm, Eastern Addison

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Eastern Addison forecast zone
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to isolated power outages but the main storm was the wraparound, northwest upslope, powdery snowfall during the night of March 10th through midday March 11th. Storm total snowfall was 8-12+ inches. Some specific snowfall totals include the higher terrain: 12 inches in Starksboro and 10 inches in Hancock.

Winter Storm, Eastern Chittenden

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Eastern Chittenden forecast zone
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to isolated power outages but the main storm was the wraparound, northwest upslope, powdery snowfall during the night of March 10th through midday March 11th. Storm total snowfall was 8-15+ inches. Some specific snowfall totals include the higher terrain: 18 inches in Underhill, 14 inches in Huntington, 13 inches in Nashville.

Winter Storm, Eastern Franklin

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Eastern Franklin forecast zone
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to isolated power outages but the main storm was the wraparound, northwest upslope, powdery snowfall during the night of March 10th through midday March 11th. Storm total snowfall was 8-12+ inches. Some specific snowfall totals include the higher terrain: 13 inches in Montgomery and 10 inches in Enosburg Falls.

Winter Storm, Caledonia

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Caledonia forecast zone
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to scattered power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 8-12+ inches. Some specific snowfall totals include the higher terrain: 12 inches in Groton, 9 inches in Danville.

Winter Storm, Essex

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Essex forecast zone
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to scattered power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 6-12+ inches. Some specific snowfall totals include the higher terrain: 18 inches in Averhill.

Winter Storm, Orleans

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Orleans forecast zone
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to scattered power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 6-12+ inches. Some specific snowfall totals include the higher terrain: 10 inches in Morgan and 9 inches in Greensboro.

Winter Storm, Lamoille

When
March 9, 8:00 PM EST to March 11, 2:00 PM EST
Where
Lamoille forecast zone
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Heavy wet snow accumulated on the night of March 9th that led to scattered power outages across the region. Additional snowfall, more powdery, fell during the night of March 10th through midday March 11th. Storm total snowfall was 8-12+ inches. Some specific snowfall totals include the higher terrain: 19 inches in Smugglers Notch, 16 inches in Eden, 15 inches in Johnson and 13 inches in Jeffersonville.

Winter Weather, Eastern Windsor County

When
March 9, 10:00 PM EST to March 10, 8:00 AM EST
Where
Eastern Windsor County forecast zone
Reported by
COOP Observer
Coordinates
43.580, -72.586 (the zone’s center; the record gives no point)

A mixed rain changing to snow occurred with snowfall totals of 2 to 4 inches across the region.

Winter Weather, Western Rutland

When
March 9, 10:00 PM EST to March 11, 10:00 AM EST
Where
Western Rutland forecast zone
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

A mixed rain changing to snow occurred with snowfall totals of 3 to 8 inches across the region.

Winter Weather, Western Addison

When
March 9, 10:00 PM EST to March 11, 10:00 AM EST
Where
Western Addison forecast zone
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

A mixed rain changing to snow occurred with snowfall totals of 2 to 5 inches across the region.

Winter Weather, Western Chittenden

When
March 9, 10:00 PM EST to March 11, 10:00 AM EST
Where
Western Chittenden forecast zone
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

A mixed rain changing to snow occurred with snowfall totals of 2 to 5 inches across the region.

Winter Weather, Western Franklin

When
March 9, 10:00 PM EST to March 11, 10:00 AM EST
Where
Western Franklin forecast zone
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

A mixed rain changing to snow occurred with snowfall totals of 2 to 5 inches across the region.

Winter Weather, Grand Isle

When
March 9, 10:00 PM EST to March 11, 10:00 AM EST
Where
Grand Isle forecast zone
Reported by
COOP Observer
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

A mixed rain changing to snow occurred with snowfall totals of 2 to 5 inches across the region.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2024Every state in 2024This day in weather historyWarnings in Vermont, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1155711, 1155713, 1155714, 1155715, 1155716, 1155718, 1155719, 1155720, 1155721, 1155722, 1155723, 1155731, 1155732, 1155733, 1155734, 1155735, 1155736.